Alert archive / Arizona / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 2, NWS Phoenix, AZ

May 17, 2009Maricopa County, Pinal County, Arizona

NWS Phoenix, AZ issued this severe thunderstorm warning at May 17, 2009, 7:13 PM MST for Maricopa County, Pinal County, Arizona. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 17, 2009, 7:13 PM MST (02:13 UTC)
Expired
May 17, 2009, 7:51 PM MST
In force
38 min
Issued by
NWS Phoenix, AZ
Area
Storm-based polygon

Counties Maricopa County, AZ, Pinal County, AZ

The radar

The Phoenix radar (KIWA), 70 km from the middle of the area, began a volume at 02:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 17, 7:34 PM MSTTSTM WND GST 65Freeman, AZINTERSTATE 8 AT MILE MARKER 134

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tuscon, AZ (KTUS), launched 00:00Z, 2.2 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 00:00Z on 2009-05-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 00:00Z on 2009-05-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4467 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPSR 180213
SVRPSR
AZC013-021-180315-
/O.NEW.KPSR.SV.W.0002.090518T0213Z-090518T0315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
713 PM MST SUN MAY 17 2009

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA...
  WEST CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA...

* UNTIL 815 PM MST

* AT 710 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  IN ADDITION...DENSE BLOWING DUST MAY ACCOMPANY THIS
  SEVERE STORM.  THIS STORM WAS LOCATED 8 MILES NORTHEAST OF
  FREEMAN...OR 27 MILES WEST OF CASA GRANDE...AND MOVING WEST AT 20
  MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BIG
  HORN...ESTRELLA AND INTERSTATE 8.

LAT...LON 3281 11246 3310 11248 3309 11222 3301 11206
      3278 11205
TIME...MOT...LOC 0211Z 099DEG 27KT 3292 11221

$$

CJB
1 follow-up statement
000 
WWUS55 KPSR 180251
SVSPSR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
751 PM MST SUN MAY 17 2009

AZC013-021-180259-
/O.CAN.KPSR.SV.W.0002.000000T0000Z-090518T0315Z/
MARICOPA AZ-PINAL AZ-
751 PM MST SUN MAY 17 2009

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL PINAL AND SOUTH
CENTRAL MARICOPA COUNTIES IS CANCELLED...

THE SEVERE THUNDERSTORMS HAVE WEAKENED TO BELOW SEVERE LIMITS...AND 
MOVED WELL OUT OF PINAL COUNTY AND INTO THE CENTRAL PORTIONS OF 
SOUTHWESTERN MARICOPA COUNTY. NO REPORTS OF SEVERE WEATHER HAVE BEEN 
RECIEVED WITH THESE STORMS. AS A RESULT...THE SEVERE THUNDERSTORM 
WARNING HAS BEEN CANCELLED.

LAT...LON 3281 11246 3310 11248 3309 11222 3301 11206
      3278 11205
TIME...MOT...LOC 0249Z 099DEG 27KT 3296 11254

$$

CJB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 3:20 PM MST, 3 hours 53 minutes earlier.

Area forecast discussion, May 17, 3:20 PM MST, 3 hours 53 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE PHOENIX AZ
320 PM MST SUN MAY 17 2009

.SYNOPSIS...
ONE MORE DAY OF NEAR RECORD HIGH TEMPERATURES ARE EXPECTED MONDAY
...BEFORE THE STRONG RIDGE OF HIGH PRESSURE WEAKENS AND SHIFTS
EASTWARD...IN ADVANCE OF AN APPROACHING TROUGH OF LOW PRESSURE
CURRENTLY OFF THE SOUTHERN CALIFORNIA COAST. MEANWHILE...SOME
MOISTURE HAS MOVED INTO THE CENTRAL AND EASTERN PORTIONS OF ARIZONA
...LEADING TO A SLIGHT CHANCE OF AFTERNOON THUNDERSTORMS OVER MAINLY
THE HIGHER TERRAIN OF SOUTH-CENTRAL ARIZONA EACH DAY THROUGH
WEDNESDAY. DRIER AND SLIGHTLY COOLER WEATHER CAN BE EXPECTED BY THE
END OF THE WEEK.

&&

.DISCUSSION...
WELL ABOVE SEASONAL NORM TEMPS CONTINUE...WITH AFTERNOON HIGHS
RUNNING 3-4 DEG WARMER THAN THIS TIME YESTERDAY. SURFACE DEW POINTS
ACROSS THE SOUTH-CENTRAL ARIZONA DESERTS ARE UP 10-15 DEG FROM 24
HOURS AGO...WHILE PORTIONS OF EASTERN AND SOUTHEASTERN ARIZONA ARE
REPORTING DEW POINTS CLOSER TO 20 DEG WARMER THAN YESTERDAY.

KTWC RAOB FROM 12 UTC THIS MORNING INDICATES ABOUT 3/4 INCH PWATER
...WHILE FCST SOUNDINGS FOR KPHX /NAM BUFR AND RUC/ ALSO INDICATE
ABOUT 3/4 INCH OVER THE LOWER CENTRAL AZ DESERTS. MODIFIED KPHX FCST
SOUNDINGS FOR THIS AFTERNOON...USING THE MEAN TEMP METHODOLOGY
...YIELDS A LI OF -2 OVER THE SOUTH-CENTRAL AZ DESERTS...ALONG WITH
500-600 J/KG OF CAPE. THAT SAID...THE ESTIMATED BL MEAN MIXING RATIO
FOR THE LOWER DESERTS IS NOT OVERLY IMPRESSIVE /ABOUT 6.5 G/KG/ SO
THUNDERSTORMS WITH RAIN DO NOT APPEAR TO BE MUCH OF A POSSIBILITY.
RATHER...THE MAIN THREAT IS STRONG GUSTY DOWNBURST WINDS AND
POSSIBLE REDUCED VISIBILITY IN BLDU WITH ANY THUNDERSTORMS THAT DO
DEVELOP. UPDATED THE FCST EARLIER THIS MORNING FOR POSSIBLE BLDU
THIS AFTERNOON/EARLY EVENING ACROSS PORTIONS OF MARICOPA AND PINAL
COUNTIES. ALSO ADDED LOW END SLIGHT CHANCE POPS FOR 27/28 THIS
AFTERNOON/EARLY EVENING...ALL THE WHILE CONTINUING THE SLIGHT CHANCE
POPS OVER ZONE 24...SOUTHERN GILA COUNTY. BOTTOM LINE...NOT MUCH
CHANGE FROM THIS MORNING/S THINKING AND UPDATES. IT SHOULD ALSO BE
NOTED THAT SPC MENTIONS AZ IN THE DAY 1 CONVECTIVE OUTLOOK TEXT
...REMARKING ON THE POTENTIAL FOR FOR A FEW STRONG STORMS CAPABLE OF
STRONG DOWNBURST WINDS THROUGH THE EVENING.

MONDAY THROUGH WEDNESDAY...WE'LL CONTINUE THE DAILY THREAT FOR
AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS...WITH LITTLE TO NO
RAIN...MAINLY OVER THE HIGHER TERRAN OF ZONE 24 SOUTHERN GILA
COUNTY...AND ENCROACHING UPON THE LOWER DESERTS OF SOUTHWEST
MARICOPA AND NORTH-CENTRAL PINAL COUNTIES. TEMPS SHOULD MAX OUT
MONDAY...FOLLOWED BY A FEW DEG OF COOLING TUE...AS THE TROUGH OF LOW
PRESSURE THAT HAS BEEN OFF THE SOUTHERN CA COAST THESE LAST FEW DAYS
FINALLY MOVES EASTWARD THROUGH SOUTHEAST CA AND ARIZONA. LOOKS LIKE
THE BEST THREAT FOR SHOWERS/THUNDERSTORMS WILL BE WEDNESDAY
AFTERNOON/EARLY EVENING...AS THE MAIN TROUGH AXIS PUNCHES THROUGH.

FRIDAY INTO NEXT WEEKEND...TEMPS WILL REMAIN A BIT COOLER THAN OF
RECENT...ALONG WITH SLIGHTLY DRIER CONDITIONS AND A DECREASED THREAT
FOR CONVECTION STARTING THURSDAY INTO NEXT WEEKEND.

OUT WEST...OVER SOUTHWEST AZ AND SOUTHEAST CA...WELL ABOVE NORMAL
TEMPS /HOT WEATHER/ WITH DRY CONDITIONS CONTINUE.

&&

.AVIATION...
MAINLY MID AND HIGH LEVEL MOISTURE HAS INCREASED FROM EASTERN ARIZONA
INTO PORTIONS OF SOUTH-CENTRAL ARIZONA. THE MOISTURE COMBINED WITH
AFTERNOON HEATING WILL RESULT IN ISOLATED HIGH-BASED THUNDERSTORMS
OVER THE HIGHER TERRAIN EAST THROUGH SOUTH OF KPHX/KIWA DURING THE
MID AFTERNOON INTO THE EVENING HOURS. STORMS ARE EXPECTED TO REMAIN
DISTANT FROM THE AIRFIELDS...BUT STILL HAVE THE POTENTIAL TO PRODUCE
OUTFLOW WINDS...FROM THE EAST AND SOUTH UP TO 20KTS...BETWEEN 0300
AND 0700 GMT THIS EVENING. OTHERWISE...GENERALLY LIGHT DIURNAL WIND
IS EXPECTED WITH UPVALLEY WIND FROM THE WEST AT KPHX AND KIWA AND
FROM THE SOUTH AT KBLH FROM THE MID AFTERNOON THROUGH EVENING HOURS
GUSTING TO AROUND 18 KNOTS LATE MONDAY AFTERNOON AND EARLY EVENING.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
WEDNESDAY THROUGH SUNDAY...
THE STRONG HIGH PRESSURE SYSTEM ALOFT THAT HAS RESULTED IN THE WELL
ABOVE AVERAGE TEMPERATURES FOR MID MAY WILL MOVE EAST OF ARIZONA AS
A WEAK LOW PRESSURE SYSTEM CURRENTLY WEST OF BAJA CALIFORNIA MOVES
EAST AND BRINGS SIGNIFICANTLY LOWER TEMPERATURES TO OUR AREA
WEDNESDAY AND THURSDAY. ALSO...THE HUMIDITY WILL NOT BE QUITE AS LOW
WEDNESDAY AND THURSDAY BUT STILL RELATIVELY DRY. THERE IS A SLIGHT
CHANCE OF MOSTLY DRY THUNDERSTORMS IN SOUTH-CENTRAL ARIZONA MAINLY
DURING THE AFTERNOON AND EVENING HOURS WEDNESDAY AND POSSIBLY
THURSDAY. SOMEWHAT HIGHER PRESSURE ALOFT WILL BRING DRY WEATHER AND
SOME RECOVERY OF TEMPERATURES FRIDAY THROUGH NEXT WEEKEND. GENERALLY
LIGHT WINDS ARE EXPECTED WITH LOCALIZED UPSLOPE GUSTS UP TO 25 MPH
AFTERNOON INTO THE EVENING HOURS.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

DISCUSSION...WANEK
AVIATION...ELLIS
FIRE WEATHER...ELLIS
Hazardous weather outlook, May 17, 3:29 PM MST, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
329 PM MST SUN MAY 17 2009

AZZ024-027-028-181400-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
329 PM MST SUN MAY 17 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL
ARIZONA AND SOUTH-CENTRAL ARIZONA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS SLIGHT CHANCE OF AFTERNOON AND EARLY EVENING THUNDERSTORMS
OVER SOUTHWEST MARICOPA...NORTHWEST AND NORTH-CENTRAL PINAL...AND
SOUTHERN GILA COUNTIES. THESE STORMS WILL PRODUCE LITTLE TO NO
RAIN...WITH THE MAIN THREATS BEING GUSTY DOWNBURST WINDS...POSSIBLE
REDUCTIONS VISIBILITY DUE TO BLOWING DUST...AND CLOUD TO GROUND
LIGHTNING. FUEL CONDITIONS REMAIN VERY DRY...AND THE POTENTIAL IS
HIGH FOR A LARGE SIGNIFICANT FIRE TO FORM BASED ON THESE WEATHER
CONDITIONS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS SLIGHT CHANCE OF AFTERNOON AND EARLY EVENING THUNDERSTORMS
OVER SOUTHWEST MARICOPA...NORTHWEST AND NORTH-CENTRAL PINAL...AND
SOUTHERN GILA COUNTIES. THESE STORMS WILL PRODUCE LITTLE TO NO
RAIN...WITH THE MAIN THREATS BEING GUSTY DOWNBURST WINDS...POSSIBLE
REDUCTIONS VISIBILITY DUE TO BLOWING DUST...AND CLOUD TO GROUND
LIGHTNING. FUEL CONDITIONS REMAIN VERY DRY...AND THE POTENTIAL IS
HIGH FOR A LARGE SIGNIFICANT FIRE TO FORM BASED ON THESE WEATHER
CONDITIONS.

.SPOTTER ACTIVATION IS NOT ANTICIPATED.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

In the hours before

Special weather statement, May 17, 5:56 PM MST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED TIME
NATIONAL WEATHER SERVICE PHOENIX AZ
556 PM MST SUN MAY 17 2009

AZZ020>028-CAZ030>033-181300-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...BOUSE...QUARTZSITE...
SALOME...BUCKEYE...LAKE PLEASANT...MORRISTOWN...NEW RIVER...
TONOPAH...WICKENBURG...CAREFREE...CAVE CREEK...CHANDLER...
FOUNTAIN HILLS...GILBERT...GLENDALE...MESA...PEORIA...PHOENIX...
SCOTTSDALE...SUN CITY...TEMPE...GLOBE...MIAMI...SAN CARLOS...
AND SUPERIOR...ALSO INCLUDING APACHE...BARTLETT...CANYON...
HORSESHOE...ROOSEVELT...AND SAGUARO LAKES...FORTUNA FOOTHILLS...
SAN LUIS...SOMERTON...YUMA...DATELAND...TACNA...WELLTON...
GILA BEND...APACHE JUNCTION...CASA GRANDE...COOLIDGE...FLORENCE...
COTTONWOOD VISITOR CENTER...KEYS VIEW...LOST HORSE...BLYTHE...
CHIRIACO SUMMIT...DESERT CENTER...EAGLE MOUNTAIN...BRAWLEY...
CALEXICO...EL CENTRO...GLAMIS...IMPERIAL...AND THE SALTON SEA
555 PM MST SUN MAY 17 2009 /555 PM PDT SUN MAY 17 2009/

...NEAR RECORD HIGH TEMPERATURES EXPECTED ACROSS THE DESERT
SOUTHWEST ON MONDAY...UNUSUALLY HOT FOR MID MAY...

A STRONG HIGH PRESSURE SYSTEM WILL PERSIST OVER THE REGION ON MONDAY
...PRODUCING NEAR RECORD HIGH TEMPERATURES ACROSS THE DESERTS FROM
SOUTHEAST CALIFORNIA TO SOUTH CENTRAL ARIZONA.

FOR EXAMPLE...CURRENT FORECAST HIGH TEMPERATURES FOR A FEW SELECT
STATIONS ON MONDAY INCLUDE...

PHOENIX...107...WITH A RECORD OF 107. BLYTHE CALIFORNIA...106 WITH A
RECORD OF 110. IMPERIAL CALIFORNIA...103 WITH A RECORD HIGH OF 106.
AND PARKER ARIZONA...108 WITH A RECORD OF 108.

NEAR RECORD HEAT ON THE DESERTS THROUGH TUESDAY COULD POSE
HEAT-RELATED DANGERS TO INDIVIDUALS WHO WILL BE OUTDOORS FOR AN
EXTENDED PERIOD. IF YOU MUST BE OUTSIDE FOR A PROLONG PERIOD...APPLY
SUNBLOCK...WEAR A WIDE-BRIMMED HAT...AND DRINK PLENTY OF WATER.

STAY UP-TO-DATE WITH THE LATEST FORECASTS IN THE EVENT HEAT RELATED
WATCHES OR WARNINGS ARE NEEDED. ADDITIONAL INFORMATION IS AVAILABLE
ON WEATHER RADIO...OR FROM THE NATIONAL WEATHER SERVICE PHOENIX
INTERNET SITE AT WEATHER.GOV/PHOENIX

CB
Special weather statement, May 17, 6:47 PM MST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
647 PM MST SUN MAY 17 2009

AZZ020>028-CAZ030>033-181300-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
INCLUDING THE CITIES OF...EHRENBERG...PARKER...BOUSE...QUARTZSITE...
SALOME...BUCKEYE...LAKE PLEASANT...MORRISTOWN...NEW RIVER...
TONOPAH...WICKENBURG...CAREFREE...CAVE CREEK...CHANDLER...
FOUNTAIN HILLS...GILBERT...GLENDALE...MESA...PEORIA...PHOENIX...
SCOTTSDALE...SUN CITY...TEMPE...GLOBE...MIAMI...SAN CARLOS...
AND SUPERIOR...ALSO INCLUDING APACHE...BARTLETT...CANYON...
HORSESHOE...ROOSEVELT...AND SAGUARO LAKES...FORTUNA FOOTHILLS...
SAN LUIS...SOMERTON...YUMA...DATELAND...TACNA...WELLTON...
GILA BEND...APACHE JUNCTION...CASA GRANDE...COOLIDGE...FLORENCE...
COTTONWOOD VISITOR CENTER...KEYS VIEW...LOST HORSE...BLYTHE...
CHIRIACO SUMMIT...DESERT CENTER...EAGLE MOUNTAIN...BRAWLEY...
CALEXICO...EL CENTRO...GLAMIS...IMPERIAL...AND THE SALTON SEA
645 PM MST SUN MAY 17 2009 /645 PM PDT SUN MAY 17 2009/

...NEAR RECORD HIGH TEMPERATURES EXPECTED ACROSS THE DESERT
SOUTHWEST ON MONDAY...UNUSUALLY HOT FOR MID MAY...

A STRONG HIGH PRESSURE SYSTEM WILL PERSIST OVER THE REGION ON MONDAY
...PRODUCING NEAR RECORD HIGH TEMPERATURES ACROSS THE DESERTS FROM
SOUTHEAST CALIFORNIA TO SOUTH CENTRAL ARIZONA.

FOR EXAMPLE...CURRENT FORECAST HIGH TEMPERATURES FOR A FEW SELECT
STATIONS ON MONDAY INCLUDE...

PHOENIX...107...WITH A RECORD OF 107. BLYTHE CALIFORNIA...106 WITH A
RECORD OF 110. IMPERIAL CALIFORNIA...103 WITH A RECORD HIGH OF 106.
AND PARKER ARIZONA...108 WITH A RECORD OF 108.

NEAR RECORD HEAT ON THE DESERTS THROUGH TUESDAY COULD POSE
HEAT-RELATED DANGERS TO INDIVIDUALS WHO WILL BE OUTDOORS FOR AN
EXTENDED PERIOD. IF YOU MUST BE OUTSIDE FOR A PROLONG PERIOD...APPLY
SUNBLOCK...WEAR A WIDE-BRIMMED HAT...AND DRINK PLENTY OF WATER.

STAY UP-TO-DATE WITH THE LATEST FORECASTS IN THE EVENT HEAT RELATED
WATCHES OR WARNINGS ARE NEEDED. ADDITIONAL INFORMATION IS AVAILABLE
ON WEATHER RADIO...OR FROM THE NATIONAL WEATHER SERVICE PHOENIX
INTERNET SITE AT WEATHER.GOV/PHOENIX

CB

Nearby

Severe Thunderstorm Warnings in Arizona, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.